Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 50, NWS Des Moines, IA

June 10, 2015Clarke County, Decatur County, Lucas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 10, 2015, 6:48 PM CDT for Clarke County, Decatur County, Lucas County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2015, 6:48 PM CDT (23:48 UTC)
Expired
Jun 10, 2015, 7:45 PM CDT
In force
57 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA

The radar

The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2199 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS53 KDMX 102348
SVRDMX
IAC039-053-117-110045-
/O.NEW.KDMX.SV.W.0050.150610T2348Z-150611T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 745 PM CDT

* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  OSCEOLA...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...LAKESIDE CASINO...VAN WERT...LUCAS...WOODBURN...WELDON...
  DERBY AND LE ROY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 21 AND 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4085 9380 4106 9386 4114 9341 4090 9333
      4090 9355 4088 9356
TIME...MOT...LOC 2348Z 260DEG 14KT 4095 9375 

HAIL...1.00IN
WIND...60MPH
 
$$

REV
2 follow-up statements
076 
WWUS53 KDMX 110019
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT WED JUN 10 2015

IAC053-110029-
/O.CAN.KDMX.SV.W.0050.000000T0000Z-150611T0045Z/
DECATUR IA-
719 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4106 9386 4114 9341 4090 9333 4090 9381
TIME...MOT...LOC 0019Z 260DEG 14KT 4097 9357 

$$

IAC039-117-110045-
/O.CON.KDMX.SV.W.0050.000000T0000Z-150611T0045Z/
LUCAS IA-CLARKE IA-
719 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN LUCAS AND SOUTHEASTERN CLARKE COUNTIES...

AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
OSCEOLA...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LAKESIDE CASINO...LUCAS...WOODBURN AND DERBY. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

LAT...LON 4106 9386 4114 9341 4090 9333 4090 9381
TIME...MOT...LOC 0019Z 260DEG 14KT 4097 9357 

HAIL...1.00IN
WIND...60MPH
 
$$

REV
874 
WWUS53 KDMX 110044
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT WED JUN 10 2015

IAC039-117-110054-
/O.EXP.KDMX.SV.W.0050.000000T0000Z-150611T0045Z/
LUCAS IA-CLARKE IA-
744 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LUCAS AND SOUTHEASTERN
CLARKE COUNTIES WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4106 9386 4114 9341 4090 9333 4090 9381
TIME...MOT...LOC 0041Z 260DEG 14KT 4097 9357 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:42 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 10, 6:42 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT WED JUN 10 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 332 PM CDT WED JUN 10 2015

A DECAYING SURFACE FRONT HAS SAGGED SOUTHWARD ACROSS THE AREA
TODAY...AND IS NOW STALLED ROUGHLY ALONG AND SOUTH OF HIGHWAY 34.
ALONG AND SOUTH OF THIS BOUNDARY STRONG INSTABILITY HAS DEVELOPED
BENEATH A MID LEVEL CAP...AND AS SURFACE TEMPERATURES CONTINUE TO
RISE THIS AFTERNOON THUNDERSTORMS SHOULD EVENTUALLY DEVELOP BY THIS
EVENING. MEANWHILE A LARGE STORM SYSTEM IS WORKING ITS WAY FROM THE
ROCKIES INTO THE WESTERN HIGH PLAINS...AND WILL APPROACH IOWA FROM
THE WEST TONIGHT. THIS WILL PULL THE AFOREMENTIONED FRONTAL BOUNDARY
BACK NORTHWARD OVERNIGHT ALONG WITH ANY SCATTERED THUNDERSTORMS THAT
DEVELOP ALONG IT. FINALLY...THE LARGE SWATH OF SHOWERS AND STORMS ON
THE LEADING FLANK OF THE STORM SYSTEM APPROACHING FROM THE HIGH
PLAINS WILL REACH OUR WESTERN AND NORTHWESTERN COUNTIES RIGHT AROUND
SUNRISE TOMORROW MORNING...MORE OF WHICH IS DISCUSSED IN THE LONG
TERM SECTION BELOW. REGARDING SEVERE WEATHER THREATS THROUGH
TONIGHT...DESPITE A LACK OF DEEP LAYER SHEAR THE STRONG INSTABILITY
AND PRESENCE OF A FRONTAL BOUNDARY ACROSS SOUTHERN IOWA LATE THIS
AFTERNOON AND EVENING DICTATES SOME THREAT OF SEVERE WEATHER WITH
LARGE HAIL...DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO OR TWO.
THIS IS WELL HANDLED IN THE SHORT TERM SPC PRODUCTS.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 332 PM CDT WED JUN 10 2015

VERY ACTIVE PATTERN IN STORE FOR IOWA INTO NEXT WEEK. INITIAL
CONCERN WILL BE CONVECTION WITH THE POTENTIAL FOR HEAVY RAIN. SHORT
WAVES CROSSING THE CENTRAL AND NRN ROCKIES WILL DEVELOP AN MCS INTO
THE MO RIVER VALLEY OVERNIGHT...CROSSING THE RIVER INTO PORTIONS OF
IA BY MORNING. THE SYSTEM WILL PRODUCE UNSEASONABLY STRONG SYNOPTIC
SCALE FORCING STARTING WITH WRN GREAT LAKES RIGHT ENTRANCE REGION
DIVERGENCE ACROSS THE UPPER MS VALLEY AND DECENT DPVA FARTHER SOUTH.
THIS WILL BE COINCIDENT WITH STRONG...COMPACT H85/H7 THETA-E
ADVECTION AND FRONTOGENETICAL FORCING. THIS WILL BE COUPLED WITH A
VERY FAVORABLE AIRMASS FOR EFFICIENT RAINFALL. 00Z NAEFS PWATS AND
INTEGRATED WATER VAPOR TRANSPORT ARE BOTH TOWARD CLIMATOLOGICALLY
EXTREME LEVELS INTO THE NOTED BAROCLINIC ZONE AND WARM FRONT.
MOISTURE TRANSPORT INTO THE FRONT WILL BE QUITE STRONG WITH 305K
ISENT SURFACE SHOWING 40+ KTS OF INFLOW AND EXTREME
MOISTURE/TRANSPORT CONVERGENCE WITH DETERMINISTIC PWATS PUSHING 2
INCHES AND WARM CLOUD DEPTHS OVER 4KM. THIS FAIRLY UNIQUE COUPLING
OF SYNOPTIC SCALE FORCING AND FAVORABLE AIRMASS WILL PRODUCE AN
ENVIRONMENT EXTREMELY FAVORABLE FOR EFFICIENT HEAVY RAINS.  THE BIG
QUESTION WILL BE LATITUDINAL EXTEND DEPENDING ON HOW MESOSCALE
OUTFLOW BOUNDARIES PLAY OUT OVERNIGHT. CONFIDENCE IS NOT HIGH...BUT
MOST LIKELY SCENARIO AT THIS POINT PLACES HEAVY RAINFALL AXIS
SOMEWHERE ALONG THE IA/MN BORDER WHERE WIDESPREAD TWO TO THREE INCH
AMOUNTS ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THUS A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THESE AREAS.  THE LACK OF
TOPOGRAPHY...SLOWLY MATURING CROPS...AND PREVIOUS TABLE SETTING
HEAVY RAINS ARE SOMEWHAT OF A DETERRENT...BUT THE NOTED BLEND OF
FORCING AND ENVIRONMENT MAY OVERCOME THESE QUESTIONS.

THERE COULD ALSO VERY WELL BE A SEVERE WEATHER THREAT FARTHER SOUTH
ALONG AND AHEAD OF THE LOW/TRIPLE POINT.  NAM/GFS MLCAPES ARE
UNCAPPED WITH A NOTED LOBE OF EXTREME 0-1KM SHEAR AND SRH JUST AHEAD
LEADING TO AN ELEVATED TORNADO THREAT...ESPECIALLY FARTHER NORTH
TOWARD THE RAIN AND POTENTIALLY LOWER LCLS.  FEEL THE LOCALIZED
POTENTIAL IS HIGHER THAN WHAT IS CURRENTLY DEPICTED BY THE SPC DAY 2
OUTLOOK.

THE FORCING SHOULD BE ALL BUT GONE INTO FRIDAY WITH A BRIEF LULL
BEFORE THE WEATHER TURNS ACTIVE ONCE AGAIN. REMNANTS OF CURRENT SWRN
US TROUGH WILL LIFT ACROSS THE PLAINS WITH FORCING REACHING THE
PLAINS LATE SAT INTO SAT NIGHT.  THIS WILL ANOTHER BOUNDARY INTO
IOWA WITH ADDITIONAL TRIGGERS FOR CONVECTION WITH SEVERE WEATHER
HEAVY RAINS AGAIN POSSIBLE. THE BOUNDARY ASSOCIATED WITH THIS SYSTEM
DRIFTS BACK AND FORTH WITH WEAK FLOW INTO THE EXTENDED PERIOD.
DETAILS WILL BE VERY HARD TO COME BY DUE TO UNPREDICTABLE CONVECTION
AND OUTFLOW...BUT THIS RESULTS IN AN EXTENDED PERIOD OF CHANCES POPS
FOR SEVERE DAYS.  NOTHING ORGANIZED TO NOTE THIS FAR OUT...BUT THE
POTENTIAL FOR HEAVY RAINS AND FLOODING DO NOT LOOK TO IMPROVE
APPRECIABLY THROUGH THE VALID PERIOD.

&&

.AVIATION...11/00Z
ISSUED AT 633 PM CDT WED JUN 10 2015

TSRA ACROSS SOUTH WILL AFFECT SOUTHERN SITES KDSM/KOTM FOR
BEGINNING OF PERIOD BEFORE DISSIPATING. LARGER BAND OF TSRA/SHRA
WILL PUSH IN FROM NE BY EARLY MORNING...BEGINNING TO AFFECT SITES
IN THE WEST SHORTLY AFTER 12Z...WITH INFLUENCE PERSISTING THROUGH
THE PERIOD. WILL SEE CHANCES FOR TSRA AT SITES ALONG WITH MVFR
CEILINGS AND VISIBILITIES. TSRA WILL BECOME SOMEWHAT MORE
SCATTERED AFTER 18Z...AFFECTING WESTERN SITES MOST. TSRA
AFFECTING SITES COULD BRING VISIBILITIES AND CEILINGS DOWN TO IFR
OR LIFR AT TIMES...AND WINDS COULD BE STRONG AND GUSTY
BRIEFLY...ESPECIALLY NEAR/AROUND 18Z. WINDS WILL BECOME MORE
SOUTHERLY WITH GUSTS TO NEAR 20 KTS THROUGH THE DAY THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 1240 PM CDT WED JUN 10 2015

WIDESPREAD MODERATE TO HEAVY RAINFALL IS STILL ON TRACK THU INTO THU
EVE WITH NRN IA LIKELY TO SEE THE HIGHER END AMOUNTS. QPF REMAINS ON
THE ORDER OF SEVERAL INCHES IN THESE AREAS THROUGH 12Z FRI AND RFC
DETERMINISTIC CONTINGENCY FORECASTS SUGGEST THAN MANY MAIN STEM
RIVERS MAY REACH MINOR FLOOD STAGE IF THIS QPF MATERIALIZES...WITH A
FEW SPOTS JUST INTO MODERATE FLOODING AS WELL. AREAS PRIMARILY
IMPACTED AT THIS TIME WOULD SEEM TO INCLUDE THE CEDAR
BASIN...RACCOON BASIN AND DES MOINES RIVER BASIN ABOVE SAYLORVILLE.
CURRENT RIVER FORECASTS ONLY DEPICT QPF THROUGH 12Z THU HOWEVER...SO
THIS IS NOT DEPICTED IN THE OFFICIAL FORECASTS JUST YET.
SIGNIFICANT CHANGES MAY OCCUR WITH THE 11.00Z AND 11.12Z RUNS
HOWEVER...LOOKING AHEAD TO THIS EVENING AND THU MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-
WORTH.

&&

SHORT TERM...LEE
LONG TERM...SMALL
AVIATION...AWB
HYDROLOGY...SMALL
Hazardous weather outlook, Jun 10, 3:50 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT WED JUN 10 2015

IAZ004>007-015>017-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
350 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH
ACROSS THE AREA LATE TONIGHT. THE THREAT OF SEVERE WEATHER IS
LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO
THURSDAY NIGHT WITH HEAVY RAINS QUITE POSSIBLE WHICH MAY LEAD TO
FLASH FLOODING...AND EVENTUALLY MINOR RIVER FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE VISIT
WEATHER.GOV/DESMOINES FOR MORE INFORMATION. SEVERE WEATHER IS
POSSIBLE DURING THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL
THE PRIMARY THREAT.

INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST
LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT.

IAZ070>075-081>086-092>097-111100-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
350 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA FROM LATE THIS
AFTERNOON INTO EARLY TONIGHT. A FEW STORMS MAY PRODUCE HAIL AND
STRONG WINDS...AND THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED
OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY
INTO THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS
POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO OCCUR EAST.

INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST
LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY
EVENING.

IAZ023>028-033>039-044>050-057>062-111100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
350 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH
ACROSS THE AREA AFTER SUNSET TONIGHT. THE THREAT OF SEVERE WEATHER
IS LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO
THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS
POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE
HAIL AND DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO
OCCUR EAST.

INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST
LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY
NIGHT.

SMALL

In the hours before

Special weather statement, Jun 10, 4:12 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT WED JUN 10 2015

IAZ081-082-092>094-102315-
ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON
412 PM CDT WED JUN 10 2015

...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN IOWA...

AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE REGION
OVER THE NEXT SEVERAL HOURS. THESE STORMS WILL BE CAPABLE OF
PRODUCING PENNY SIZED HAIL AND WINDS TO 50 MPH.

CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA.

REV
Local storm report, Jun 10, 5:05 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             BEDFORD                 40.67N 94.72W
06/10/2015  E1.00 INCH       TAYLOR             IA   CO-OP OBSERVER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 10, 5:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
06/10/2015  M2.05 INCH       TAYLOR             IA   CO-OP OBSERVER

            THE RAIN FELL BETWEEN 4-5 PM CDT.

&&

BF
Local storm report, Jun 10, 6:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             5 S CRESTON             40.99N 94.36W
06/10/2015  E1.00 INCH       UNION              IA   PUBLIC

            HAIL UP TO QUARTER SIZED FIVE AND A HALF MILES SOUTH OF
            CRESTON. DELAYED REPORT RECEIVED VIA TWITTER. TIME
            ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Jun 10, 6:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       1 W BLOCKTON            40.62N 94.51W
06/10/2015  E1.50 INCH       TAYLOR             IA   CO-OP OBSERVER

            OBSERVER LOCATION BLOCKTON.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:12 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more38 hr
Jun 10, 4:23 PM CDTSevere Thunderstorm WarningDMXTaylor67 min
Jun 10, 5:24 PM CDTSevere Thunderstorm WarningDMXRinggold, Union55 min
Jun 10, 5:29 PM CDTFlash Flood WarningDMXTaylor6 hr
Jun 10, 5:46 PM CDTSevere Thunderstorm WarningDMXUnion44 min
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne67 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.